Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A simple theory of differential calculus in locally convex spaces


Author: Richard A. Graff
Journal: Trans. Amer. Math. Soc. 293 (1986), 485-509
MSC: Primary 58C20; Secondary 46A99, 46G05, 47H99
MathSciNet review: 816306
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A theory of differential calculus for nonlinear maps between general locally convex spaces is developed. All convergence notions are topological, and only familiarity with basic results from point set topology, differential calculus in Banach spaces, and locally convex space theory is assumed. The chain rule for continuous $ k$th order differentiability, smoothness of inverse functions, and function space continuity properties of higher order derivatives are examined. It is shown that this theory extends the classical Fréchet theory of differential calculus for maps between Banach spaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58C20, 46A99, 46G05, 47H99

Retrieve articles in all journals with MSC: 58C20, 46A99, 46G05, 47H99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0816306-5
PII: S 0002-9947(1986)0816306-5
Article copyright: © Copyright 1986 American Mathematical Society